Alert archive / Missouri / Tornado Warnings in 1996
Tornado Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jun 2, 1996, 6:24 PM CDT for Dade County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1996, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 2, 1996, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Dade County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 022323 TORSGF MOC057-030015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 624 PM CDT SUN JUN 2 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST MISSOURI ...DADE COUNTY AT 624 PM CDT...SPRINGFIELD DOPPLER RADAR INDICATED A POSSIBLE TORNADO NEAR GREENFIELD MISSOURI MOVING TO THE SOUTHEAST AT 30 MPH. THE TOWNS OF EVERTON WILL BE AFFECTED BY 640 PM CDT. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. WM/SL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 2, 9:38 AM CDT, 8 hours 46 minutes earlier.
Area forecast discussion, Jun 2, 9:38 AM CDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 938 AM CDT SUN JUN 2 1996 CDFNT EAST OF MO THIS MORNING AND SAT SHOWG CLR SKIES ACROSS MUCH OF CWA. S/WV MOVG INTO NW PTN OF CWA VIA NW FLOW MAINLY MID LVL CLDS AND POSSIBLY A FEW RW-. SGF SOUNDING THIS MORNING VERY DRY EXCEPT FOR NEAR BNDRY LVL WHERE SFC DWPNTS IN THE UPPER 50S TO LOW 60S. 850 ANALYSIS SHOWG DWPNTS STREAMING N ACROSS W KS AND INTO THE OH/TN VLY. POCKET OF DRY AIR CENTERED FROM SW MO INTO CNTRL OK. IN THE MID AND UPPER LEVELS MEAN TROF ACROSS PLAINS AND MS VLY WITH W TO NW FLOW BRINGING IN A FEW S/WVS. COOLER POCKETS OF AIR ALOFT WILL ALSO HELP TO DESTABILIZE ATMOSPHERE AND POSSIBLE TOUCH OFF SOME AFT/EVE RW/TRW. DUE TO LIMITED MOISTURE AND LACK OF ANY SFC FEATURES...ANY PCPN WHICH DEVELOPS WILL BE SCT/WDLY SCT AND SHOULD END SHORTLY AFTER THE SUN SETS. NOTICE THERE IS MENTION OF LOW POPS ACROSS THE BOARD EXECPT FOR UNO AREA. DONT UNDERSTAN6D THIS AND WOULD LIKE TO PUT 20% CHANCE IN THERE AS WELL. TEMPS ALREADY 70 IN SGF AND JLN. AROUND 80 OR LOW 80S SHOULD BE GOOD FOR AFTERNOON HIGHS. LINDENBERG
In the hours before
Special weather statement, Jun 2, 1:01 PM CDT, 5 hours 23 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 2 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING... AN UPPER LEVEL DISTURBANCE WAS SWINGING THROUGH THE UPPER MIDWEST EARLY THIS AFTERNOON WITH THE SOUTHERN END OF THE DISTURBANCE CLIPPING SOUTHERN MISSOURI. THIS DISTURBANCE WAS CAUSING SOME RAINSHOWERS WITH A FEW EMBEDDED THUNDERSTORMS TO DEVELOP ACROSS WESTERN MISSOURI. THE COLDER AIR IN THE UPPER ATMOSPHERE ASSOCIATED WITH THE DISTURBANCE ALONG WITH DAYTIME HEATING WILL HELP TO DESTABLIZE THE ATMOSPHERE DURING THE AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR POSSIBLY SEVERE...HOWEVER DUE TO A LACK OF ANY SURFACE FRONTAL BOUNDARIES MOST WILL REMAIN BELOW THE SEVERE LIMITS AND SHOULD BEGIN TO DISSIPATE AFTER THE SUN SETS. SPOTTERS MAY BE NEEDED ACROSS SOUTHERN MISSOURI AND SOUTHEAST KANSAS FOR A SHORT TIME THIS AFTERNOON AND EVENING. LINDENBERG
Special weather statement, Jun 2, 3:41 PM CDT, 2 hours 43 minutes before
MOZ081-077-078-079-080-082-088-089-090-091-092-093-094-095-096- 097-098-101-102-103-104-105-106-066-067-055-068-056-069-057-058- 070-071-083-KSZ073-097-101-022145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 341 PM CDT SUN JUN 2 1996 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF WEST CENTRAL...CENTRAL...SOUTHWEST...AND SOUTH CENTRAL MISSOURI UNTIL 10 PM THIS EVENING. THE FOLLOWING COUNTIES ARE INCLUDED... THE FOLLOWING COUNTIES ARE INCLUDED... ST CLAIR MILLER LAWRENCE TEXAS BENTON BARRY POLK HOWELL HICKORY CHRISTIAN VERNON WEBSTER PULASKI JASPER CEDAR OZARK CAMDEN NEWTON GREENE WRIGHT DALLAS TANEY MCDONALD LACLEDE BARTON STONE MORGAN DADE DOUGLAS SOME OF THE CITIES INCLUDED IN THE WATCH ARE BRANSON...CLINTON...LEBANON ...WEST PLAINS...CAMDENTON...JOPLIN...SPRINGFIELD...CASSVILLE... HOUSTON...NEVADA...AND STOCKTON. LEE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:09 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 66 min |
| Jun 2, 4:47 PM CDT | Tornado Warning | SGF | Vernon | 58 min |
| Jun 2, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 66 min |
| Jun 2, 5:37 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 68 min |
| Jun 2, 6:01 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 59 min |
| Jun 2, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 58 min |
| Jun 2, 6:38 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 67 min |
| Jun 2, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 32 min |
Nearby
Tornado Warnings in Missouri, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.